MAUDE Adverse Event Report: CARDINAL HEALTH MEXICO 244 S DE RL DE CV SABER 7MM4CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CARDINAL HEALTH MEXICO 244 S DE RL DE CV SABER 7MM4CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number N/A
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: smart stent contrast: iopamironi.Telephone number is : (b)(6).During post-dilatation of a lesion in the iliac artery with 90% stenosis, a 7x4cm saber rx percutaneous transluminal angioplasty (pta) balloon catheter ruptured at eight atmospheres during its initial inflation.It was replaced with another saber rx of the same size which was inflated without any problems.The procedure was completed.There was no reported patient injury.The lesion was a little calcified with a little calcification.The procedure being performed was an endovascular iliac treatment case.The access site was the left femoral.Initially, the lesion was pre-dilated with a 6x4cm saber pta balloon catheter and a smart stent was implanted.There was no difficulty removing the complaint balloon from the forming tube.There were no kinks or other damages noted prior to inserting the product into the patient.The device was prepped normally.The contrast to saline ratio was 50:50.The same indeflator was successfully used with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve and or while inserting the balloon through the guide catheter.There was no difficulty advancing the balloon catheter through the vessel and no difficulty crossing the lesion.The catheter was never in an acute bend.The maximum inflation pressure was eight atm.The balloon catheter did not kink while being used.It was easily removed from the vessel and from the other devices.The product was not returned for analysis as it was discarded.A product history record (phr) review of lot 82202901 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon- burst - at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics of calcification likely contributed to the reported event, as calcification is known to damage balloon material.However, without the return of the device for analysis it is difficult to draw a clinical conclusion between the device and reported event.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description
During post-dilatation of a lesion in the iliac artery with 90% stenosis, a 7x4cm saber rx percutaneous transluminal angioplasty (pta) balloon catheter ruptured at 8 atmospheres during its initial inflation.It was replaced with another saber rx of the same size which was inflated without any problems.The procedure was completed.There was no reported patient injury.The lesion was a little calcified with a little calcification.The procedure being performed was an endovascular iliac treatment case.The access site was the left femoral.Initially, the lesion was pre-dilated with a 6x4cm saber pta balloon catheter and a smart stent was implanted.There was no difficulty removing the complaint balloon from the forming tube.There were no kinks or other damages noted prior to inserting the product the product into the patient.The device prepped normally.The contrast to saline ratio was 50:50.The same indeflator was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve and no resistance/friction while inserting the balloon through the guide catheter.There was no difficulty advancing the balloon catheter through the vessel and no difficulty crossing the lesion.The catheter was never in an acute bend.The maximum inflation pressure was 8 atm.The balloon catheter did not kink while being used.It was easily removed from the vessel and from the other devices.Patient demographic information and the reason for the procedure were requested but was not provided by the physician.The device will not be returned for analysis because it was discarded by the hospital.

Brand Name
SABER 7MM4CM 90
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CARDINAL HEALTH MEXICO 244 S DE RL DE CV
santiago troncoso 808
juarez 32574
MX  32574
MDR Report Key12699125
Report Number9616099-2021-05008
Device Sequence Number17070485
Product Code LIT
UDI-Device Identifier20705032068847
UDI-Public(01)20705032068847(17)230831(10)82202901
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model NumberN/A
Device Catalogue Number48007004S
Device Lot Number82202901
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/05/2021
Initial Report FDA Received Date10/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1